Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Multivariate interpolation and conditionally positive definite functions. II


Authors: W. R. Madych and S. A. Nelson
Journal: Math. Comp. 54 (1990), 211-230
MSC: Primary 41A15
MathSciNet review: 993931
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We continue an earlier study of certain spaces that provide a variational framework for multivariate interpolation. Using the Fourier transform to analyze these spaces, we obtain error estimates of arbitrarily high order for a class of interpolation methods that includes multiquadrics.


References [Enhancements On Off] (What's this?)

  • [1] J. H. Ahlberg, E. N. Nilson, and J. L. Walsh, The theory of splines and their applications, Academic Press, New York-London, 1967. MR 0239327 (39 #684)
  • [2] N. Aronszajn and K. T. Smith, Theory of Bessel potentials. I, Ann. Inst. Fourier (Grenoble) 11 (1961), 385–475 (English, with French summary). MR 0143935 (26 #1485)
  • [3] A.-P. Calderón, Lebesgue spaces of differentiable functions and distributions, Proc. Sympos. Pure Math., Vol. IV, American Mathematical Society, Providence, R.I., 1961, pp. 33–49. MR 0143037 (26 #603)
  • [4] W. F. Donoghue, Distributions and Fourier transforms, Academic Press, New York, 1969.
  • [5] Jean Duchon, Splines minimizing rotation-invariant semi-norms in Sobolev spaces, Constructive theory of functions of several variables (Proc. Conf., Math. Res. Inst., Oberwolfach, 1976) Springer, Berlin, 1977, pp. 85–100. Lecture Notes in Math., Vol. 571. MR 0493110 (58 #12146)
  • [6] Jean Duchon, Sur l’erreur d’interpolation des fonctions de plusieurs variables par les 𝐷^{𝑚}-splines, RAIRO Anal. Numér. 12 (1978), no. 4, 325–334, vi (French, with English summary). MR 519016 (80j:41052)
  • [7] I. M. Gel′fand and N. Ya. Vilenkin, Generalized functions. Vol. 4, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1964 [1977]. Applications of harmonic analysis; Translated from the Russian by Amiel Feinstein. MR 0435834 (55 #8786d)
  • [8] A. Gorny, Contribution à l’étude des fonctions dérivables d’une variable réelle, Acta Math. 71 (1939), 317–358 (French). MR 0000848 (1,137d)
  • [9] J. L. Kelley and Isaac Namioka, Linear topological spaces, With the collaboration of W. F. Donoghue, Jr., Kenneth R. Lucas, B. J. Pettis, Ebbe Thue Poulsen, G. Baley Price, Wendy Robertson, W. R. Scott, Kennan T. Smith. The University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N.J., 1963. MR 0166578 (29 #3851)
  • [11] W. R. Madych and S. A. Nelson, Multivariate interpolation and conditionally positive definite functions, Approx. Theory Appl. 4 (1988), no. 4, 77–89. MR 986343 (90e:41006)
  • [12] D. S. Mitrinović, Analytic inequalities, Springer-Verlag, New York-Berlin, 1970. In cooperation with P. M. Vasić. \tseries Die Grundlehren der mathematischen Wissenschaften, Band 165. MR 0274686 (43 #448)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A15

Retrieve articles in all journals with MSC: 41A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-0993931-7
PII: S 0025-5718(1990)0993931-7
Article copyright: © Copyright 1990 American Mathematical Society